Hail, Chaves
- When
- June 14, 6:55 PM MST
- Where
- Chaves County, 5 mi N of Dexter
- Measured
- 1.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.267, -104.367
2 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Jun 14, 1:33 PM MST, 5 hours 22 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 233 PM MDT TUE JUN 14 2005 .DISCUSSION...THUNDERSTORM CHANCES MAIN FOCUS NEXT COUPLE OF DAYS. OUTFLOW BOUNDARY MOVING WEST INTO SE PORTION OF AREA AT THIS TIME...FURTHER RAISING DEW POINTS AND SENDING LAPS CAPE VALUES OVER 3000 J/KG. THUNDERSTORMS HAVE BEEN LIMITED TO THE SE SECTION OF THIS BOUNDARY IN W TEXAS THUS FAR...BUT EXPECT INITIATION OVER THE HIGHER TERRAIN IN AN HOUR OR TWO AS BOUNDARY CONTINUES WESTWARD. WHILE UPPER SUPPORT LIMITED...DIRECTIONAL SHEAR AND LARGE INSTABILITY COULD RESULT IN AN ISOLATED STRONG TO SEVERE STORM OR TWO MOVING OFF THE SACRAMENTOS INTO CHAVES COUNTY. MEANWHILE...FARTHER NORTH...A FEW STORMS COULD FORM ALONG THE EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN...IN CONTINUED E TO SE LOW LEVEL FLOW...ALTHOUGH MOISTURE MORE LIMITED AT THIS TIME. OUT WEST...MID LEVEL MOISTURE AT 500-600 MB MOVING IN FROM THE WEST COULD SPARK ISO DRY STORMS THIS EVENING. CU FIELD THERE IS ALREADY FAIRLY IMPRESSIVE. 12Z NAM HAD TOO MUCH QPF IN THIS AREA AND CARRIED IT INTO THE RIO GRANDE VALLEY. 18Z VERSION HAS BACKED OFF SOME BUT STILL HINTS AT A STRAY STORM OR VIRGA WITH GUSTY WINDS MAKING IT AS FAR EAST AS THE ABQ METRO THIS EVENING...AND THIS LOOKS REASONABLE. WITH CONTINUED E TO SE LOW LEVEL FLOW AND POTENTIAL OUTFLOWS FROM CONVECTION...REPEAT OF EAST CANYON WINDS INTO THE RIO GRANDE VALLEY LOOKS LIKE A GOOD BET. OF COURSE EAST WINDS WILL BATTLE WITH ANY POSSIBLE CONVECTION APPROACHING FROM WEST IN ABQ AREA. IN ANY EVENT...INCREASED MOISTURE EAST OF THE DIVIDE AND SHORT WAVE TROUGH TOPPING THE RIDGE SHOULD PROVIDE BETTER COVERAGE OF STORMS ON WEDNESDAY. NORTHEAST LOOKS LIKE BEST AREA FOR ANY SEVERE WEATHER...CLOSEST TO WAVE. RESIDUAL MOISTURE COULD LEAD TO FEW SHOWERS AND STORMS THURSDAY...WITH GENERALLY DRY FORECAST SCHEDULED AFTER THAT UNDER HIGH PRESSURE. WILL HAVE TO MONITOR FOR ANY MOISTURE SLIPPING NE UP BACK SIDE OF RIDGE FOR THIS WEEKEND THOUGH. TEMPERATURES LAST NIGHT DIPPED DOWN WELL BELOW GUIDANCE IN DRY AIR...PARTICULARLY WEST. INVERSION WAS ALSO PRESENT WITH HIGHER ELEVATIONS AS WARM OR WARMER THAN VALLEYS. HAVE FOLLOWED THIS TREND FOR BULK OF MIN TEMPERATURES...EXCEPT FOR THE EAST TONIGHT IN MOIST SE FLOW. AFTERNOON WINDS WILL BE STRONGEST IN NW PORTION OF AREA WITH BREEZY TO LOCALLY WINDY CONDITIONS LIKELY WED-FRI...KD && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 49 91 53 90 / 0 0 0 0 GALLUP.......................... 46 88 46 87 / 10 0 0 0 GRANTS.......................... 45 86 49 88 / 10 10 0 0 GLENWOOD........................ 58 93 60 96 / 20 10 10 0 CHAMA........................... 39 78 40 80 / 0 20 20 0 LOS ALAMOS...................... 56 82 51 86 / 10 20 20 0 RED RIVER....................... 40 72 48 73 / 10 20 20 20 TAOS............................ 47 81 45 85 / 10 20 20 0 SANTA FE........................ 51 82 51 87 / 10 20 20 0 SANTA FE AIRPORT................ 55 85 54 89 / 10 20 20 0 ESPANOLA........................ 51 88 54 91 / 10 20 20 0 ALBUQUERQUE HEIGHTS............. 63 89 64 92 / 10 20 20 0 ALBUQUERQUE VALLEY.............. 59 90 61 93 / 10 20 20 0 ALBUQUERQUE FOOTHILLS........... 55 87 61 90 / 10 20 20 0 ALBUQUERQUE WEST MESA........... 61 89 62 92 / 10 20 20 0 SOCORRO......................... 54 92 65 96 / 10 10 10 0 SANDIA PARK/CEDAR CREST......... 58 83 56 85 / 10 20 20 10 MORIARTY/ESTANCIA............... 51 86 56 89 / 10 20 30 10 CARRIZOZO....................... 57 89 60 93 / 10 10 10 0 RUIDOSO......................... 54 82 60 85 / 20 20 20 10 RATON........................... 48 84 50 86 / 0 20 30 20 LAS VEGAS....................... 48 83 53 86 / 10 20 30 20 ROY............................. 54 86 56 89 / 0 20 20 20 CLAYTON......................... 53 87 59 90 / 0 20 20 20 SANTA ROSA...................... 57 90 61 96 / 10 20 20 10 TUCUMCARI....................... 59 91 64 96 / 0 20 20 10 FORT SUMNER..................... 58 92 64 98 / 10 10 20 10 CLOVIS.......................... 60 89 63 95 / 10 10 20 10 PORTALES........................ 61 91 63 97 / 10 10 20 10 ROSWELL......................... 66 94 67 100 / 20 10 20 10 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 19
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT TUE JUN 14 2005 NMZ001>021-026-151200- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WEST CENTRAL MOUNTAINS- 600 AM MDT TUE JUN 14 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WEDNESDAY AFTERNOON ACROSS THE EAST CENTRAL AND NORTHEAST PLAINS. LARGE HAIL AND DAMAGING WINDS ARE THE PRIMARY THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED WEDNESDAY AFTERNOON ACROSS THE EAST CENTRAL AND NORTHEAST PLAINS. 16
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
429 PM MDT TUE JUN 14 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM HAIL LOS MONTOYAS 35.42N 105.21W
06/10/2005 0.75 INCH SAN MIGUEL NM TRAINED SPOTTER
&&
CORRECTED LOCATION OF REPORT FROM MONTOYA/QUAY COUNTY FOR JUNE 10TH.
DPORTERThe national radar mosaic for the moment the first event began.
2 hail, 1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2005Every state in 2005This day in weather historyWarnings in New Mexico, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5454307, 5454308, 5454309.